Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 164, NWS Kansas City, MO

October 9, 2014Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Oct 9, 2014, 8:01 AM CDT for Cooper County, Missouri. It took effect at Oct 10, 2014, 6:44 AM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2014, 8:01 AM CDT (13:01 UTC)
In effect from
Oct 10, 2014, 6:44 AM CDT
Expired
Oct 11, 2014, 3:43 PM CDT
In force
33 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lamine River near Otterville (OTTM7). The gauge peaked at 13.05 ft at Oct 10, 2014, 9:00 PM CDT.

actionminormoderate5101510/0910/1010/1110/12
Action stage
10 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 9, 6:54 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Oct 9, 6:54 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 AM CDT Thu Oct 9 2014

.DISCUSSION...
Issued at 508 AM CDT THU OCT 9 2014

Heavy rain event is ongoing across the northern part of the forecast
area. These thunderstorms are being driven by a very moist air mass
moving northward out of the Southern Plains. Precipitable water
values with this system are approaching 1.5 to 1.75 inches in the
atmosphere. This will bring ample ingredients for a heavy rain event
to continue through the rest of Thursday, and into Friday. Ongoing
thunderstorms are moving across Northern Missouri, but with time this
corridor of rain will push south as a surface ridge moves across the
Northern Plains with drier air, eventually bringing less rain to far
Northern Missouri, and more toward southern Missouri. The low level
jet will eventually become more veered with time, causing the storm
activity to be more centered over the Interstate 70 corridor and
points south through the day on Thursday. But in the meantime expect
moderate to heavy rain to persist area-wide through at least the mid
day to early afternoon. The severe weather threat appears to be on
the wane as current values of MU CAPE appear to be around 1000 J/KG
with effective shear values of around 35 kts. Expect the moderate to
heavy rain to persist through the rest of today, and last into the
early morning hours on Friday, before the main axis of precip moves
south of the area.

By mid day on Saturday most of the forecast area will be dry, with
perhaps the exception of the far southern row of counties. The next
batch of rain could move into the area as early as Sunday evening as
another deep mid level trough pushes into the area. Prior to the
trough moving in the atmosphere will likely be primed with another
batch of warm/moist air, which will bring enough fuel for another
round of heavy rain. At this time it appears that the heaviest rain
could miss the area to the south, but changes in the track and timing
could occur. All in all, through the next several days (including the
ongoing heavy rain event) much of the area could see upward of 1-3
inches, with some locations receiving as much as 5+ inches of rain.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 654 AM CDT THU OCT 9 2014

Long duration aviation restrictions expected at area terminals today
with several rounds of shwrs and storms anticipated right through
tonight. Right now...main resections appear to reside in the MVFR
category...however heavy downpours will be capable of temporary IFR
restrictions through the period. Initial activity current seen on
radar should begin to head east this morning...with a temporary lull
expected from late morning through mid-afternoon. With a fair amount
of insatiability present...isolated storms will remain possible
through the day however...and thus have elected to maintain the VCTS
mention. By this evening...next round of shwrs/storms expected to
move in to the area as the remnant moisture associated with Tropical
Storm Simon approaches. This will lead to a gradual decrease in
already poor flight categories through the overnight hrs. Winds
through the period will remain from the east and northeast between
8-13 kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH through Friday evening FOR KSZ025-057-060-102>105.

MO...FLOOD WATCH through Friday evening FOR MOZ012>014-020>023-
     028>033-037>040-043>046-053-054.

&&

DISCUSSION...Leighton
AVIATION...32
Hazardous weather outlook, Oct 9, 5:39 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
539 AM CDT THU OCT 9 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101045-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
539 AM CDT THU OCT 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION TODAY AND
 TONIGHT. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...STORMS WILL BE
 CAPABLE OF HEAVY RAINFALL AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 SHOWERS AND STORMS WILL CONTINUE ACROSS THE AREA ON FRIDAY. WITH
 HIGH LEVELS OF ATMOSPHERIC MOISTURE IN PLACE...STORMS WILL AGAIN BE
 CAPABLE OF HEAVY RAIN AND POSSIBLE FLOODING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 10:30 PM CDTSpecial Weather StatementEAXCooper, Pettis30 min
Oct 9, 12:19 AM CDTSpecial Weather StatementEAXHarrison41 min
Oct 9, 1:55 AM CDTAreal Flood AdvisoryEAXPlatte4 hr
Oct 9, 5:57 AM CDTAreal Flood AdvisoryEAXBuchanan, Clay, Clinton, Platte4 hr
Oct 9, 7:36 AM CDTRiver Flood WarningEAXClay, Ray30 hr
Oct 9, 8:01 AM CDTRiver Flood WarningEAXJohnson, Pettis71 hr
Oct 9, 8:01 AM CDTRiver Flood WarningEAXCooper, Saline5 days
Oct 9, 8:01 AM CDTRiver Flood WarningEAXCooper69 hr
Oct 9, 9:49 AM CDTRiver Flood WarningEAXCass, Henry, Johnson70 hr
Oct 9, 9:52 AM CDTAreal Flood WarningEAXBuchanan, Clay, Clinton, Platte9 hr
Oct 9, 2:01 PM CDTRiver Flood WarningEAXCarroll62 hr
Oct 9, 12:37 AM CDTSevere Thunderstorm WarningEAXAtchison38 min
Oct 9, 1:20 AM CDTSpecial Weather StatementEAXAtchison25 min
Oct 9, 2:40 AM CDTFlash Flood WarningEAXAtchison4 hr
Oct 9, 5:06 AM CDTRiver Flood WarningEAXAtchison32 hr
Oct 9, 5:06 AM CDTRiver Flood WarningEAXAtchison, Leavenworth49 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.